Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 294, NWS Tulsa, OK

August 26, 2019Rogers County, Tulsa County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2019, 11:03 PM CDT for Rogers County, Tulsa County, Washington County, Oklahoma. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2019, 11:03 PM CDT (04:03 UTC)
Expired
Aug 26, 2019, 11:45 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 11:16 PM CDTHAIL 1Collinsville, OKMOSTLY QUARTER SIZE HAIL FELL FOR 2 MINUTES.
Aug 26, 11:29 PM CDTHAIL 1.5Collinsville, OKHAIL STARTED AT 1 INCH, INCREASED TO 1.5 INCHES BRIEFLY AND THEN REDUCED TO 1.25 INCHES. TIME IS ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 5:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

488 
WUUS54 KTSA 270403
SVRTSA
OKC131-143-147-270445-
/O.NEW.KTSA.SV.W.0294.190827T0403Z-190827T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1103 PM CDT Mon Aug 26 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Rogers County in northeastern Oklahoma...
  Southwestern Washington County in northeastern Oklahoma...
  Northeastern Tulsa County in northeastern Oklahoma...

* Until 1145 PM CDT.

* At 1102 PM CDT, a severe thunderstorm was located 3 miles northeast
  of Skiatook, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tulsa...                          Owasso...
  Skiatook...                       Catoosa...
  Collinsville...                   Sperry...
  Oologah...                        Vera...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds. People outside should move 
immediately to shelter inside a strong building. Stay away from 
windows.

&&

LAT...LON 3645 9567 3616 9576 3630 9600 3650 9600
TIME...MOT...LOC 0402Z 298DEG 23KT 3639 9595 

HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
318 
WWUS54 KTSA 270430
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1130 PM CDT Mon Aug 26 2019

OKC143-147-270439-
/O.CAN.KTSA.SV.W.0294.000000T0000Z-190827T0445Z/
Washington OK-Tulsa OK-
1130 PM CDT Mon Aug 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON AND
NORTHEASTERN TULSA COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

LAT...LON 3645 9567 3616 9576 3623 9582 3639 9581
      3640 9579 3642 9579 3642 9580 3647 9580
TIME...MOT...LOC 0429Z 298DEG 23KT 3631 9576 

$$

OKC131-270445-
/O.CON.KTSA.SV.W.0294.000000T0000Z-190827T0445Z/
Rogers OK-
1130 PM CDT Mon Aug 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WEST CENTRAL ROGERS COUNTY...

At 1129 PM CDT, a severe thunderstorm was located 5 miles northeast
of Owasso, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Owasso...                         Catoosa...
Oologah...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3645 9567 3616 9576 3623 9582 3639 9581
      3640 9579 3642 9579 3642 9580 3647 9580
TIME...MOT...LOC 0429Z 298DEG 23KT 3631 9576 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:01 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 26, 9:01 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
901 PM CDT Mon Aug 26 2019

.DISCUSSION...
Severe thunderstorms continue to develop in the vicinity of the
cold front that is advancing into northeast Oklahoma at this
hour. The front is currently near a Copan to Red Rock line.
The airmass just in advance of the cold front is still uncapped
with surface based cape running in the vicinity of 5000 J/kg.
Still the potential for a tornado over the next hour or so across
northeast Oklahoma if any of the discrete cells can stay rooted
along the surface boundary. As the cap strengthens over the next
few hours the activity will become more elevated as the cold front
spreads south. Still expecting a cluster of storms to develop overnight
across southern portions of the area as the low level jet increases.

Have made some adjustments to pops for Tonight to reflect current
trends in short-term model guidance.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
Hazardous weather outlook, Aug 26, 4:52 PM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Mon Aug 26 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Mon Aug 26 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Generally along and north of a line from
           McAlester Oklahoma to Fort Smith Arkansas.
	ONSET...After 6 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Along and north of Interstate 40.
	ONSET...After 9 PM.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
    ONSET...Ongoing.

DISCUSSION...
Hot and humid conditions continue late this afternoon with
dangerous heat index values for much of eastern Oklahoma
and west central Arkansas into the evening. Please follow
heat safety rules if you must be outside this afternoon and
early evening.

Storms will develop or spread into northeast Oklahoma by early
evening associated with an approaching cold front. Strong
instability and sufficient wind shear will support the risk
for severe weather.  Damaging winds and large hail will be
possible with the initial storms during the evening. The
initial storms may also pose a limited risk of tornadoes, mainly
across northeast Oklahoma.  Storms will expand in coverage
through the evening hours with the severe weather hazard
transitioning toward localized damaging winds by late evening
and overnight. The severe weather coverage will gradually wane
during the early morning hours on Tuesday.

Additionally, locally heavy rainfall is likely and may result
in flooding concerns for portions of eastern Oklahoma and
northwest Arkansas that have received recent excessive rains.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Storms may be ongoing early Tuesday with the focus pushing
into southeast Oklahoma and west central Arkansas. Additional
storms may develop Tuesday night into early Wednesday as the
cold front makes only slow progress southward. The continued
chances for showers and storms will raise the potential for
additional heavy rainfall and associated flooding concerns.
A brief dry period is forecast for later this week with
thunderstorm chances returning next weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 26, 10:16 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1016 PM CDT Mon Aug 26 2019

OKZ054-055-270400-
Osage OK-Washington OK-
1016 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND SOUTHERN
WASHINGTON COUNTIES UNTIL 1100 PM CDT...

At 1016 PM CDT, a strong thunderstorm was located 4 miles north of
Barnsdall, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Skiatook...                       Barnsdall...
Ramona...                         Ochelata...
Avant...                          Pershing...
Nelagoney...                      Tallant...
Wolco...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

LAT...LON 3663 9581 3661 9581 3642 9598 3642 9600
      3640 9600 3637 9603 3656 9631 3671 9620
TIME...MOT...LOC 0316Z 286DEG 21KT 3663 9619
Local storm report, Aug 26, 10:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     PRYOR                   36.31N 95.32W
08/26/2019  M58 MPH          MAYES              OK   MESONET

            MEASURED 58MPH WIND GUST AT PRYOR MESONET SITE.

&&

SNIDER
Local storm report, Aug 26, 10:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     TSTM WND DMG     7 W ADAIR               36.44N 95.40W
08/26/2019                   MAYES              OK   EMERGENCY MNGR

            3 POWER POLES DOWN ACROSS HIGHWAY 28 BETWEEN 426/427

&&

SNIDER
Local storm report, Aug 26, 10:32 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     1 NW ADAIR              36.45N 95.28W
08/26/2019                   MAYES              OK   EMERGENCY MNGR

            MULTIPLE TREES DOWN NORTH AND WEST OF ADAIR.

&&

SNIDER
Special weather statement, Aug 26, 10:52 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1052 PM CDT Mon Aug 26 2019

OKZ054-060-270415-
Tulsa OK-Osage OK-
1052 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND NORTH
CENTRAL TULSA COUNTIES UNTIL 1115 PM CDT...

At 1052 PM CDT, a strong thunderstorm was located near Skiatook,
moving southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Skiatook...
Sperry...                         Turley...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

LAT...LON 3645 9600 3642 9600 3643 9587 3642 9582
      3622 9595 3637 9625 3648 9613
TIME...MOT...LOC 0352Z 304DEG 25KT 3639 9604
Local storm report, Aug 26, 10:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     NON-TSTM WND DMG GROVE                   36.59N 94.77W
08/26/2019                   DELAWARE           OK   BROADCAST MEDIA

            LOCAL MEDIA DISCOVERED POWER POLE DOWN NEAR GROVE. TIME
            IS ESTIMATED BY RADAR.

&&

SNIDER

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:05 PM CDTSpecial Weather StatementTSAOsage40 min
Aug 26, 7:10 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Aug 26, 7:22 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Aug 26, 7:47 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee43 min
Aug 26, 8:01 PM CDTSpecial Weather StatementTSAOsage44 min
Aug 26, 8:08 PM CDTSevere Thunderstorm WarningTSAOsage52 min
Aug 26, 8:15 PM CDTSevere Thunderstorm WarningTSAOsage45 min
Aug 26, 8:38 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Aug 26, 8:55 PM CDTSevere Thunderstorm WarningTSAOsage, Washington50 min
Aug 26, 8:57 PM CDTSpecial Weather StatementTSANowata48 min
Aug 26, 9:03 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers42 min
Aug 26, 9:17 PM CDTTornado WarningTSANowata, Rogers17 min
Aug 26, 9:19 PM CDTTornado WarningTSAOttawa19 min
Aug 26, 9:37 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa53 min
Aug 26, 9:39 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers51 min
Aug 26, 9:48 PM CDTSpecial Weather StatementTSANowata42 min
Aug 26, 10:05 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Rogers, Wagoner25 min
Aug 26, 10:16 PM CDTSpecial Weather StatementTSAWashington44 min
Aug 26, 10:23 PM CDTAreal Flood AdvisoryTSADelaware, Ottawa2 hr
Aug 26, 10:27 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes48 min
Aug 26, 10:28 PM CDTSevere Thunderstorm WarningTSAOsage, Washington47 min
Aug 26, 10:52 PM CDTSpecial Weather StatementTSATulsa23 min
Aug 26, 11:00 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah45 min
Aug 26, 11:01 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes119 min
Aug 26, 11:06 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes3 hr
Aug 26, 11:17 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner43 min
Aug 26, 11:26 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Wagoner49 min
Aug 26, 11:28 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner47 min
Aug 26, 11:43 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner47 min
Aug 26, 11:46 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee44 min
Aug 26, 11:50 PM CDTSpecial Weather StatementTSARogers25 min
Aug 27, 12:07 AM CDTFlash Flood WarningTSAAdair, Cherokee, Mayes, Rogers, Wagoner3 hr
Aug 27, 12:17 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah, Wagoner43 min
Aug 27, 12:33 AM CDTSpecial Weather StatementTSACherokee27 min
Aug 27, 12:44 AM CDTSevere Thunderstorm WarningTSAAdair, Haskell, LeFlore, Muskogee, Sequoyah46 min
Aug 27, 12:49 AM CDTFlash Flood WarningTSAAdair, Cherokee, Muskogee, Sequoyah, Wagoner3 hr
Aug 27, 1:11 AM CDTFlash Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah3 hr
Aug 27, 1:23 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Sequoyah52 min
Aug 27, 1:51 AM CDTSpecial Weather StatementTSALatimer, LeFlore, Pushmataha39 min
Aug 27, 2:10 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore3 hr
Aug 27, 2:20 AM CDTSpecial Weather StatementTSAPushmataha25 min
Aug 27, 2:55 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Aug 27, 3:20 AM CDTSpecial Weather StatementTSAPushmataha55 min
Aug 27, 4:20 AM CDTSpecial Weather StatementTSAPushmataha40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.